Alert archive / Ohio / Small Craft Advisories in 2009

Small Craft Advisory 149, NWS Cleveland, OH

October 10, 2009

NWS Cleveland, OH issued this small craft advisory at Oct 10, 2009, 9:19 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2009, 9:19 PM EDT (01:19 UTC)
Expired
Oct 11, 2009, 1:00 PM EDT
In force
16 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WHUS71 KCLE 110119
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
919 PM EDT SAT OCT 10 2009

LEZ146>149-110930-
/O.NEW.KCLE.SC.Y.0149.091011T0119Z-091011T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
919 PM EDT SAT OCT 10 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY. 

WEST WINDS BETWEEN 10 AND 20 KNOTS WILL ACCOMPANY A COLD FRONT
OVERNIGHT AND WAVES WILL QUICKLY BUILD TO 4 TO 6 FEET ON THE EAST
END OF LAKE ERIE. WINDS AND WAVES SHOULD BEGIN TO SUBSIDE BY MID
MORNING SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO
PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$


LEINS
3 follow-up statements
838 
WHUS71 KCLE 110801
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
401 AM EDT SUN OCT 11 2009

LEZ146>149-111400-
/O.CON.KCLE.SC.Y.0149.000000T0000Z-091011T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
401 AM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

WEST TO NORTHWEST WINDS BETWEEN 10 AND 20 KNOTS WILL CONTINUE IN
THE WAKE OF A COLD FRONT THAT HAS PASSED ACROSS LAKE ERIE. WAVES
OF 3 TO 5 FEET WILL CONTINUE FOR THE EAST HALF OF LAKE ERIE.
WINDS AND WAVES SHOULD BEGIN TO SUBSIDE BY MID MORNING BUT MAY
REMAIN CHOPPY INTO THE EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
922 
WHUS71 KCLE 111359
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
959 AM EDT SUN OCT 11 2009

LEZ146>148-111500-
/O.CAN.KCLE.SC.Y.0149.000000T0000Z-091011T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-
959 AM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LEZ149-111700-
/O.EXT.KCLE.SC.Y.0149.000000T0000Z-091011T1700Z/
CONNEAUT OH TO RIPLEY NY-
959 AM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. 

WEST TO NORTHWEST WINDS BETWEEN 10 AND 20 KNOTS WILL CONTINUE IN
THE WAKE OF A COLD FRONT THAT HAS PASSED ACROSS LAKE ERIE. WAVES
OF 4 FEET WILL CONTINUE FOR THE PENNSYLVANIA NEARSHORE WATERS
THROUGH EARLY AFTERNOON BEFORE SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
439 
WHUS71 KCLE 111706
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
106 PM EDT SUN OCT 11 2009


LEZ149-111815-
/O.EXP.KCLE.SC.Y.0149.000000T0000Z-091011T1700Z/
CONNEAUT OH TO RIPLEY NY-
106 PM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 9:18 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 10, 9:18 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EDT SAT OCT 10 2009

.SYNOPSIS...
A WEAK COLD FRONT WILL PASS THROUGH THE AREA OVERNIGHT. THE FRONT
WILL BE FOLLOWED BY HIGH PRESSURE ON SUNDAY. THE HIGH WILL MOVE
EAST MONDAY AS LOW PRESSURE MOVES THROUGH THE PAINS TOWARD THE
MISSISSIPPI VALLEY. THE LOW WILL MOVE THROUGH THE WESTERN GREAT
LAKES TUESDAY AND WILL DRAG ANOTHER COLD FRONT THROUGH THE AREA
DURING THE DAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WAS GOING TO MAKE ONLY MINOR CHANGES TO FORECAST...MAINLY FRESHEN
UP WORDING. FROST STILL OF CONCERN OVERNIGHT WITH LOW TEMPERATURES
AROUND 35 DEGREES. HOWEVER MID CLOUDS HAVE SPREAD INTO WESTERN
AREAS AND WILL CONTINUE TO SPREAD ACROSS THE FORECAST AREA
OVERNIGHT. NAM AND GFS 7H GUID RH WERE FAIRLY WELL ASSOCIATED WITH
THESE CLOUDS AND SHOW THEM LAYING ACROSS MUCH OF THE FORECAST AREA
AT 12Z WHICH SHOULD HELP HOLD TEMPERATURES UP ENOUGH NOT TO SEE
WIDESPREAD FROST. WITH 8H FLOW BECOMING WEST/NORTHWEST OVERNIGHT
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA WILL SEE LAKE EFFECT
CLOUDS DEVELOPING AFTER MIDNIGHT. 8H TEMPERATURES DROPPING TO
AROUND -2 TO -4C AND THERE WILL BE ENOUGH INSTABILITY OVER THE
LAKE TO PROVIDE FOR AT LEAST A SLIGHT CHANCE OF SHOWERS EXTREME
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA LATE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
SUNDAY THE HIGH WILL BE ACROSS THE AREA. QUESTION WILL BE WITH NW
WINDS HOW MUCH CLOUD COVER CAN THE LAKE GENERATE WITH 850MB TEMPS
-2 TO -4C. AT THIS TIME WILL GO WITH MOSTLY CLOUDY FAR NERN OHIO
AND NWRN PA AND ALLOW FOR AT LEAST A MORNING SHOWER. EVENTUALLY
EXPECT INCREASING SS DURING THE AFTERNOON WITH MIXING OF DRY AIR
ALOFT AND SYNOPTIC SUBSIDENCE. SUNDAY NIGHT LOOKS POTENTIALLY
COLDER THAN TONIGHT HOWEVER MODELS SHOW INCREASING HIGH LEVEL
MOISTURE/CLOUDS SECOND HALF OF THE NIGHT...ONCE AGAIN CLOUDING THE
PICTURE FOR FROST/FREEZE POTENTIAL. AT THIS TIME WILL GO WITH THE
CLOUDS BUT AGAIN THE POTENTIAL FOR FROST FREEZE IS THERE IF SKIES
CLEAR. LOW PRESSURE WILL MOVE THROUGH THE WESTERN GREAT LAKES
MONDAY NIGHT DRAGGING ANOTHER COLD FRONT THROUGH ON TUESDAY. WILL
BRING CHANCE POPS BACK MONDAY NIGHT AND EARLY TUESDAY WITH THE
FRONT. WILL GO DRY TUESDAY AFTERNOON AND NIGHT AS MODELS SHOW VERY
DRY AIR BEHIND THE SYSTEM PUSHING INTO THE AREA. WEDNESDAY AND
THURSDAY HAVE INCREASES POPS FRONT SLIGHT CHANCE THROUGH CHANCE
DURING THE PERIOD AS MOISTURE AGAIN DEEPENS AHEAD OF LOW PRESSURE
MOVING TOWARD THE AREA FROM THE SOUTHERN/CENTRAL PLAINS THURSDAY.
ECMWF IS A BIT FURTHER SOUTH WITH THE LOW TRACK SO WILL NEED TO
WATCH THE DEVELOPMENT OF THIS SYSTEM

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LONG TERM TREND FOR NEXT WEEK SIMILAR...WITH A LOW PRESSURE SYSTEM
MOVING ACROSS THE OHIO/TENNESSEE VALLEY...BUT TIMING AND TRACK
DIFFERS SIGNIFICANTLY. LATEST GFS IS MUCH FASTER AND FURTHER NORTH
WITH THE LOW THAN THE ECMWF. BY 12Z FRIDAY THE GFS HAS THE LOW
MOVING OFF THE VIRGINIA COAST...WHILE ECMWF STILL HAS LOW BACK IN
TENNESSEE. FOR NOW HPC GOING WITH THE SLOWER ECMWF. BASICALLY FOR
THE FORECAST JUST LEFT CURRENT FORECAST OF CHANCE POPS FOR
THURSDAY AND FRIDAY WITH NO TIMING.

BEHIND THE SYSTEM THE WINDS TURN TO THE NORTH NORTHWEST WITH 850
TEMPS DROPPING TO -2C PER ECMWF AND -6C PER GFS.  STILL LEANING
TOWARD ECMWF SO EXPECT POTENTIAL FOR LAKE EFFECT SHOWERS TO DEVELOP
FOR A TIME.

LARGE AREA OF HIGH PRESSURE DROPS OUT OF MANITOBA AND PLUNGES INTO
THE MIDDLE MISSISSIPPI VALLEY DURING THE WEEKEND EVENTUALLY CLEARING
US OUT.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
COLD FRONT STILL TO THE WEST OF THE FORECAST AREA AS OF 23Z BUT IT
SHOULD MOVE THROUGH BETWEEN 01-06Z. MID DECK AROUND 8-10KFT SHOULD
ACCOMPANY THE FRONT BUT THAT SHOULD BE ABOUT IT. SKIES MAY CLEAR
BRIEFLY BEHIND THE FRONT BUT ADDITIONAL MID LEVEL MOISTURE OVER
MISSOURI WILL QUICKLY TAKE ITS PLACE AFTER MIDNIGHT. I KEPT SOME
CLOUDS IN PLACE AT ALL TAF SITES OVERNIGHT AND CLEARED THINGS OUT
BY MID MORNING. ALL IN ALL A VFR FORECAST.

.OUTLOOK...NON VFR CONDITIONS MONDAY NIGHT INTO TUESDAY.

&&

.MARINE...
WINDS UPSTREAM BEHIND THE COLD FRONT WOULD APPEAR TO BE INCREASING
IN INTENSITY. FEEL COMFORTABLE ENOUGH THAT SMALL CRAFT CONDITIONS
WILL BE REALIZED ON THE EAST END OF THE LAKE AND I HAVE HOISTED A
SMALL CRAFT ADVISORY UNTIL 10AM SUNDAY. OTHERWISE THE MARINE
FORECAST IS UNCHANGED. WINDS AND WAVES SHOULD DIE DOWN QUICKLY
TOMORROW AFTERNOON AS HIGH PRESSURE MOVES OVER THE LAKE. AFTER
THAT A BASIC SOUTHERLY FLOW SHOULD SET UP ACROSS THE LAKE INTO
TUESDAY. NEXT COLD FRONT MOVES THROUGH ON TUESDAY SETTING UP A
NORTH NORTHEASTERLY FLOW THROUGH THE END OF THE FORECAST PERIOD.
EXPECT CHOPPY CONDITIONS WITH PERIODS WHERE A SMALL CRAFT ADVISORY
LIKELY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR LEZ146>149.

&&

SYNOPSIS...TK
NEAR TERM...RANDEL
SHORT TERM...TK
LONG TERM...DJB
AVIATION...LEINS
MARINE...LEINS
Hazardous weather outlook, Oct 10, 4:40 AM EDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
440 AM EDT SAT OCT 10 2009

OHZ007-009>014-020>023-031>033-038-089-PAZ001>003-110845-
OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
440 AM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-110845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
440 AM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006-008-017>019-027>030-036-037-047-110845-
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-KNOX-
440 AM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST IS POSSIBLE TONIGHT ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:07 PM EDTFreeze WarningCLEAshland, Crawford, Hancock, Holmes, Knox, Mahoning and 11 more13 hr

Nearby

Small Craft Advisories in Ohio, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.